| Model Number |
X060-0320 |
| Medical Device Problem Code |
Material Fragmentation (1261)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/04/2023
Type of Reportable Event
Malfunction
Event or Problem Description
The manufacturer was made aware of a product complaint on 5/04/2023.It was reported that a system inserter/compressor was broken when the incorrect set screw of the instrument was rotated for final tightening of a system implant.The complainant reported that a system screwdriver was also broken during the inserter/compressor malfunction.There were no known patient complications or delay in treatment associated with this complaint.An alternate available inserter/compressor and screwdriver were used to successfully complete the procedure.An rma# was issued for return of the complaint instruments, which were received at the manufacturer for assessment on 5/17/2023.This report is associated with mdr# 3005031160-2023-00008.
Additional Manufacturer Narrative
A visual assessment of the returned system screwdriver showed an instrument with repeated use, as identified by worn laser markings and surface scratches.The distal tip of the screwdriver was twisted and broken as reported.The torque limiting handle that was being used when the screwdriver malfunction occurred was tested on a calibrated torque testing device, which confirmed the handle appropriately limited applied torque as intended.A functionality assessment was not performed due to the damaged condition of the returned system screwdriver, which was removed from distributable inventory.A dhr review was performed for the complaint screwdriver lot# and there were no manufacturing anomalies identified.The instrument lot met all required specifications prior to being released to distributable inventory.The complaint lot has been available for distribution since 4/03/2018.It was reported that the system inserter/compressor was damaged when the incorrect set screw was tightened by the surgeon.There are two grasping arms of the inserter/compressor that engage with the system cross bar plate and system locking plate.The correct set screw to tighten after final placement is laser marked on the correct arm of the inserter/compressor with "final locking", which tightens the system locking plate onto the system cross bar plate.The force required to damage the distal lip of the inserter/compressor also contributed to the distal tip of the system screwdriver malfunction.There have been three other complaints of similar nature in the past 12 months.The manufacturer will continue to monitor these instruments for complaints from the field.